Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 14, 2014, 3:29 AM MDT. It took effect at Mar 14, 2014, 3:00 PM MDT. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 3:29 AM MDT (09:29 UTC)
- In effect from
- Mar 14, 2014, 3:00 PM MDT
- Expired
- Mar 16, 2014, 9:00 PM MDT
- In force
- 54 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS75 KTFX 140929 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 329 AM MDT FRI MAR 14 2014 MTZ009-044-045-048-142130- /O.NEW.KTFX.HW.W.0016.140314T2100Z-140316T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 329 AM MDT FRI MAR 14 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON. WINDS WILL WEAKEN SATURDAY BUT STRENGTHEN AGAIN SATURDAY NIGHT AND REMAIN STRONG INTO SUNDAY MORNING. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS... SHELBY...CHESTER * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-046-049-142130- /O.NEW.KTFX.HW.A.0012.140315T2100Z-140316T1800Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD 329 AM MDT FRI MAR 14 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND REMAIN STRONG INTO SUNDAY MORNING. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
7 follow-up statements
525 WWUS75 KTFX 142124 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 324 PM MDT FRI MAR 14 2014 MTZ009-044-045-048-151200- /O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 324 PM MDT FRI MAR 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT AND IN THE VICINITY OF THE SWEET GRASS HILLS. WINDS WILL WEAKEN SOMEWHAT ON SATURDAY...BUT THEN STRENGTHEN AGAIN LATE SATURDAY AFTERNOON AND REMAIN STRONG INTO SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE GENERALLY EXPECTED THROUGH TONIGHT...BUT 35 TO 45 MPH WINDS WITH GUSTS TO 75 MPH ARE EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CHESTER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-046-049-151200- /O.CON.KTFX.HW.A.0012.140315T2100Z-140316T1800Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD 324 PM MDT FRI MAR 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND REMAIN STRONG INTO SUNDAY ALONG THE PLAINS ADJACENT TO THE ROCKY MOUNTAIN FRONT. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
640 WWUS75 KTFX 142129 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 329 PM MDT FRI MAR 14 2014 MTZ009-044-045-048-151200- /O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 329 PM MDT FRI MAR 14 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT AND IN THE VICINITY OF THE SWEET GRASS HILLS. WINDS WILL WEAKEN SOMEWHAT ON SATURDAY... BUT THEN STRENGTHEN AGAIN LATE SATURDAY AFTERNOON AND REMAIN STRONG INTO SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE GENERALLY EXPECTED THROUGH TONIGHT...BUT 35 TO 45 MPH WINDS WITH GUSTS TO 75 MPH ARE EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CHESTER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-046-049-151200- /O.CON.KTFX.HW.A.0012.140315T2100Z-140316T1800Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD 329 PM MDT FRI MAR 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON AND REMAIN STRONG INTO SUNDAY ALONG THE PLAINS ADJACENT TO THE ROCKY MOUNTAIN FRONT. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CONRAD...FAIRFIELD. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
918 WWUS75 KTFX 150925 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 325 AM MDT SAT MAR 15 2014 MTZ010-046-049-152300- /O.UPG.KTFX.HW.A.0012.140315T2100Z-140316T1800Z/ /O.EXB.KTFX.HW.W.0016.140315T2100Z-140317T0300Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD 325 AM MDT SAT MAR 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-044-045-048-152300- /O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 325 AM MDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN THIS AFTERNOON AND REMAIN STRONG INTO SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: 35 TO 45 MPH WINDS WITH GUSTS TO 75. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CHESTER * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
146 WWUS75 KTFX 152025 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 225 PM MDT SAT MAR 15 2014 MTZ010-046-049-161200- /O.CON.KTFX.HW.W.0016.140315T2100Z-140317T0300Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD 225 PM MDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE THROUGH SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: WESTERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-044-045-048-161200- /O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 225 PM MDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE INTO SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: WESTERLY 35 TO 45 MPH WINDS WITH GUSTS TO 75. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CHESTER * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
741 WWUS75 KTFX 160303 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MDT SAT MAR 15 2014 MTZ010-046-049-161200- /O.CON.KTFX.HW.W.0016.000000T0000Z-140317T0300Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD 903 PM MDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE THROUGH SUNDAY. WINDS WILL DECREASE FOR SEVERAL HOURS OVERNIGHT BUT INCREASE AGAIN TOWARD MORNING. WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: WESTERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-044-045-048-161200- /O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 903 PM MDT SAT MAR 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE INTO SUNDAY. WINDS WILL DECREASE FOR SEVERAL HOURS OVERNIGHT BUT INCREASE AGAIN TOWARD MORNING. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: WESTERLY 35 TO 45 MPH WINDS WITH GUSTS TO 75. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CHESTER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
909 WWUS75 KTFX 160857 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 257 AM MDT SUN MAR 16 2014 MTZ009-044-045-048-170300- /O.EXT.KTFX.HW.W.0016.000000T0000Z-140317T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... SHELBY...CHESTER...CHOTEAU 257 AM MDT SUN MAR 16 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE INTO SUNDAY EVENING. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...SHELBY...CHESTER * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-046-049-170300- /O.CON.KTFX.HW.W.0016.000000T0000Z-140317T0300Z/ EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD 257 AM MDT SUN MAR 16 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE THROUGH SUNDAY EVENING. WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
932 WWUS75 KTFX 170236 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 836 PM MDT SUN MAR 16 2014 MTZ009-010-044>046-048-049-170345- /O.EXP.KTFX.HW.W.0016.000000T0000Z-140317T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD 836 PM MDT SUN MAR 16 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WEST WINDS HAVE DECREASED THIS EVENING. GUSTS TO 35 MPH MAY OCCUR FOR A FEW MORE HOURS BUT STRONG WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 14, 3:17 AM MDT, 12 minutes earlier.
Area forecast discussion, Mar 14, 3:17 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 317 AM MDT Fri Mar 14 2014 .DISCUSSION... Tonight through Sunday...An upper level high pressure ridge will be over the Pacific Northwest this morning and will move over the zones this afternoon. A weak shortwave will follow the ridge and will be approaching the Rockies by late afternoon. This will strengthen the winds across central Montana and have issued a high wind warning for the Northern Rockies and the Whitlash area beginning this afternoon. This shortwave will move through the area quickly and will not have much time for moistening of the air mass and heavy precip is not expected. Best chance for precip will be across the northeast zones. The shortwave will move east of the zones by early Saturday morning and high pressure will again be building aloft. This ridge of high pressure will be over the Rockies by late Saturday afternoon but the the ridge will flatten Saturday night and Sunday, winds aloft will strengthen, and another period of very windy conditions is expected across the Rockies and plains. The high wind warning will be continued into Sunday. In addition, a high wind watch will be issued for the adjacent plains Saturday afternoon into Sunday morning. Areas further east could also see very strong winds but the question at this time is whether winds in these areas will be able to mix down to lower levels. Zelzer Sunday night through Friday...Windy conditions will dominate the start of the work week across Central and North Central Montana. The winds will strengthen ahead of an approaching shortwave trough that will impact the area Monday. While there continues to be some model discrepancy over location and timing models continue to agree to the general forecast of a wet start to the work week. An Upper level ridge builds in behind disturbance and should lead to a relatively warm and dry period for the bulk of the work week. Some models are hinting at another round of moisture moving into the area by next weekend...however model confidence is not high in this solution beyond stating that another round of moisture is expected in the days 7-14 time frame. Suk && .AVIATION... UPDATED 0445Z. Expect increasing mid/high level clouds over the region tonight...but overall...VFR Conditions will prevail through 18z Friday. After 18z Friday...expect increasing chances for Rain/Snow to develop over the Rocky Mountain Front. These showers will start to spread eastward out over the Plains by 00z Saturday. Expect a line of showers to move through the region from 00z Sat until 06z Sat...with some IFR conditions in/near showers. Also mountains will start to become obscured by 21z Friday. Brusda && .HYDROLOGY... Increased flooding problems during the next few days are not expected. Snow levels should be relatively low and minimum temperatures should fall near to or below freezing for a time each night. A weather system will move through the area Friday night but significant precipitation is not expected. Snow-melt could increase by Sunday as snow levels rise to between 6500 feet and 7500 feet. Precipitation could return early next week but snow levels will fall accordingly. && .PRELIMINARY POINT TEMPS/POPS... GTF 52 31 50 36 / 20 50 40 10 CTB 48 28 47 34 / 10 50 20 0 HLN 52 33 51 34 / 20 60 40 0 BZN 50 27 47 28 / 20 80 50 0 WEY 42 20 40 18 / 20 70 50 0 DLN 49 27 47 27 / 10 60 20 0 HVR 54 31 52 34 / 10 90 50 0 LWT 50 30 45 32 / 10 70 60 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Saturday afternoon through Sunday morning Eastern Glacier...Eastern Pondera...Eastern Teton...Liberty... Toole. HIGH WIND WARNING from 3 PM this afternoon to Noon MDT Sunday Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. URBAN and SMALL STREAM FLOOD ADVISORY until 115 PM MDT Friday for Jefferson County. URBAN and SMALL STREAM FLOOD ADVISORY until 930 PM MDT Friday for Lewis and Clark County. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:29 AM MDT | High Wind Watch | TFX | 24 hr | |
| Mar 14, 8:30 AM MDT | Winter Weather Advisory | TFX | 28 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.